Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment interruption
Nov 9, 2011

My cd4 baseline was 250 when I started treatment about 6 years ago. For the last 2 weeks, I had stopped taking my Combivir & Stocrin and now I am having shingles outbreak. Does it mean that my viral load has gone up from being undetectable to high level? Will this make me more infectious to my partner?

Response from Dr. Young

Hello and thanks for posting.

Usually it could take up to 2 weeks or more to see one's suppressed HIV to return following treatment interruption. In your case, it's not entirely clear if your shingles is directly related to your treatment interruption, since shingles could occur even if your on your meds. On the other hand, people with untreated HIV are at greater risk of having shingles reactivation.

Assuming your viral load is back, then your risk of transmission to your sex or drug partners definitely goes way up.

Overall, the best science (and my opinion) discourages the discontinuation of HIV medications, unless there's a compelling reason. There is good evidence that suggests that in the long run, people who discontinue are at significantly greater risk of both AIDS- and non-AIDS-related complications. Better, IMHO, to understand why one is interested in interruptions and address these issues, be they pill number, dosing frequency or side effects.

Hope that helps. BY



Previous
Starting treatment
Next
quails

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement